Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Cocaine, fever, sweaty, diarrhea. Hepatitis C or HIV?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 65 Questions
Dear Doctor, 2 weekends ago (13 days to be exact) after being heavily drunk I used cocaine with 3 people in a birthday party. This is something that i have not done for years now, which I believe means that my nose was in a pretty good condition (probably not injured etc.)
2 of the people that were with me in this are regular users (NOT IDU), but I am not aware of any significant health issues for them, not knowing them that well.
I used a rolled up XXXXXXX and a straw and I took probably 3 lines although im not so sure about that.Being drunk I am also not sure if I was careful in the way that i did it. All from the same nostril.
10 days after that and till now I am having a low grade fever, with the higher temperature OF THE ARMPIT that I have noticed being around 99F, although this was noticed when feeling a bit hot-sweaty. I woke up a bit sweaty 2 days ago and today morning I had a diarrhea (not light though).
Do you think that I am in a risk for Hepatitis C or maybe even HIV? Should I be concerned? Are these symptoms assosciated with these infections or is it too early?

A doctor also informed me that maybe only 30% of people will mount an antibody responce to HCV, is that true in any way? Being hypochondriac I am trying to stay away from testing but I am also scared!

i forgot to mention that I am 27, male and heterosexual, and that I had been tested for HIV, Hepatitis A,B,C and syphilis in the start of the summer. I have also gotten the shot(s) for hepatitis B in my childhood and around a year ago I had 60mol count for it.
In the part that i said that diarrhea was not light, i meant the colour.

Thank you.
Posted Wed, 18 Apr 2012 in Drug Abuse
Answered by Dr. Vaibhav Banait 7 hours later

Thank you for posting the query.

Binge drinking is associated with serious liver disease and pancreatitis. Cocaine is associated with nasal perforations, infection and heart attacks. I would request you to refrain from these.

Your symptoms suggests the possibility of intestinal infection. This should resolve spontaneously.

I would suggest you to consult local physician if these symptoms last for more than couple of days or if you observe blood in stool or if you develop significant fever. You may need treatment with antibiotics.

Regarding your query about risk for Hepatitis C or Human Immunodeficiency Virus, I would mention that it is very unlikely if you have not injected yourself.

Hepatitis C virus clears itself only in 30 percent of the cases. Rest requires treatment.

Hope I have answered your query.

I will be available for follow up if any.

Above answer was peer-reviewed by
Follow-up: Cocaine, fever, sweaty, diarrhea. Hepatitis C or HIV? 36 hours later
Thank you doctor for your reply.

I realised that my (very) low grade fever might be a result of playing intense video games! i know it might sound weird, but taking my temperature after 40-60 minutes of intense clicking (maybe even 2 clicks per second!) i realized that i found greater temperatures than the rest of the day.
I took my temperature exactly after waking up and it was much lower-around 95.2 F, rising after 10-20 minutes to 96.2.
My diarrhea happened only once, now i have normal stool.

I have some follow up questions:
1.from what i read in this website, there is no possibility for HIV infection from the incident and a very remote theoretical risk for HCV, do you consider testing a necessity -I am trying to stay away from tests from a psychological point of view.

2.I feel like I am having very light muscle movements on the side of the liver, could this happen so early if it was HCV, or is it probably my mind playing tricks?

3.To your knowledge, does an odd smell on the penis due to odd smelling semen or urine have anything to do with an early HIV or HCV infection? I know it sounds odd, but i remember reading that in the first days of HIV infection a large amount of sulfur is released through urination, and although i took some multivitamins the last days, i believe that the smell started before that ( and is still on although i didn't get the vitamins the last 2 days!)

I realize that these questions might be out of the scope of your specialty, but if you have any answers regarding possible hiv/HCV infections from the straw/bill please advise. I promise there won;t be more follow ups.

By the way, a reason i have been more concerned about HCV was that the incident happened in Greece, where the rates of HCV infection are maybe higher than other areas of the developed world.

all the best
Answered by Dr. Vaibhav Banait 6 hours later

Thanks for follow up query.

I understand your concern.

Your temperature appear to be within normal range. Minor variations in body temperature is common.

Though I personally do not feel you will have to be tested if adequate precautionary measures were taken at the time of tattooing, I may not be able to assure you for obvious reasons.

The symptoms of muscle twitching and penile secretions has nothing to do with HCV and HIV.

I hope this answers your queries.

Wish you good health.


Dr. Vaibhav Banait.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor